Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 130, NWS St. Louis, MO

June 25, 2018Callaway County, Montgomery County, Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2018, 5:09 PM CDT for Callaway County, Montgomery County, Warren County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2018, 5:09 PM CDT (22:09 UTC)
Expired
Jun 25, 2018, 6:00 PM CDT
In force
51 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Callaway County, MO, Montgomery County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 5:21 PM CDTFUNNEL CLOUD5 Ene Reform, MOSPOTTER FROM THE ST. LOUIS METRO CHASERS GROUP SIGHT A FUNNEL DESCENDING FROM A WALL CLOUD. SPOTTER WAS LOCATED ABOUT 2 MILES SOUTH OF WILLIAMSBURG AT THE TIME AND CONTINUED TO SEE ROTATION AT THE TIME OF THE CALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WUUS53 KLSX 252209
SVRLSX
MOC027-139-219-252300-
/O.NEW.KLSX.SV.W.0130.180625T2209Z-180625T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
509 PM CDT MON JUN 25 2018

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southwestern Montgomery County in east central Missouri...
  East central Callaway County in central Missouri...
  West central Warren County in east central Missouri...

* Until 600 PM CDT.

* At 509 PM CDT, a severe thunderstorm was located 8 miles northeast
  of Chamois, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Montgomery City, New Florence, Mineola, Big Spring, Rhineland,
  McKittrick, Danville, Portland, Americus and Reform.

This includes Interstate 70 in Missouri between exits 170 and 175.
 
This also includes  Graham Cave State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3900 9147 3875 9134 3870 9168 3871 9169
      3871 9173 3869 9175 3869 9177 3883 9181
TIME...MOT...LOC 2209Z 245DEG 12KT 3878 9168 

HAIL...1.00IN
WIND...60MPH
 
$$

KD
3 follow-up statements
423 
WWUS53 KLSX 252217
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
517 PM CDT MON JUN 25 2018

MOC027-139-219-252300-
/O.CON.KLSX.SV.W.0130.000000T0000Z-180625T2300Z/
Montgomery MO-Callaway MO-Warren MO-
517 PM CDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN MONTGOMERY...EAST CENTRAL CALLAWAY AND WEST CENTRAL
WARREN COUNTIES...

At 517 PM CDT, a severe thunderstorm was located 7 miles southwest of
Mineola, moving northeast at 15 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Montgomery City, New Florence, Mineola, Big Spring, Rhineland,
McKittrick, Danville, Portland and Americus.

This also includes  Graham Cave State Park.
 
This includes Interstate 70 in Missouri between exits 170 and 175.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3900 9147 3875 9134 3870 9168 3871 9169
      3871 9174 3873 9176 3884 9178
TIME...MOT...LOC 2217Z 245DEG 12KT 3879 9165 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

KD
507 
WWUS53 KLSX 252240
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
540 PM CDT MON JUN 25 2018

MOC027-252249-
/O.CAN.KLSX.SV.W.0130.000000T0000Z-180625T2300Z/
Callaway MO-
540 PM CDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CALLAWAY COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3887 9164 3892 9146 3875 9134 3871 9165
TIME...MOT...LOC 2239Z 245DEG 12KT 3882 9156 

$$

MOC139-219-252300-
/O.CON.KLSX.SV.W.0130.000000T0000Z-180625T2300Z/
Montgomery MO-Warren MO-
540 PM CDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN MONTGOMERY AND WEST CENTRAL WARREN COUNTIES...

At 539 PM CDT, a severe thunderstorm was located near Big Spring,
moving northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
New Florence, Mineola, Big Spring, McKittrick and Americus. 

This includes Interstate 70 in Missouri near exit 175.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3887 9164 3892 9146 3875 9134 3871 9165
TIME...MOT...LOC 2239Z 245DEG 12KT 3882 9156 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

KD
185 
WWUS53 KLSX 252257
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
557 PM CDT MON JUN 25 2018

MOC139-219-252307-
/O.EXP.KLSX.SV.W.0130.000000T0000Z-180625T2300Z/
Montgomery MO-Warren MO-
557 PM CDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY AND
WEST CENTRAL WARREN COUNTIES WILL EXPIRE AT 600 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3887 9164 3892 9146 3875 9134 3871 9165
TIME...MOT...LOC 2257Z 245DEG 12KT 3885 9149 

$$

KD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:39 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 25, 4:39 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
439 PM CDT Mon Jun 25 2018

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 353 PM CDT Mon Jun 25 2018

TSRA have not developed this afternoon, which is a little
puzzling as 2000+ J/kg MUCAPE, 40 kts of deep layer shear are in
place with a s/w moving thru the region. Still expect development
along the wrmfnt this afternoon and into the evening. Also still
expect another round of storms late tonight. Granted, more
questions exist with this round of storms given the uncertainty
thru this evening.

As the low continues to move east across IA thru Tues, the cdfnt
is expected to drape across nrn MO. Believe TSRA will develop
along/ahead of this fnt on drop thru the CWA during the afternoon
and evening hours as the upper trof swings thru the region. These
will have the potential to become severe with 2000+ J/kg MLCAPE
and 30-40 kts of deep layer shear.

As for temps, still expect temps to reach the upper 80s on Tues.
However, if storms develop sooner than currently anticipated,
these temps may be too high. Believe that convection from tonight
will linger into Tues morning, especially across srn and ern
portions of the CWA. As this convection moves out of the region,
believe the atmo will be slow to recover, allowing warmer temps.

Tilly

.LONG TERM...  (Tuesday Night through Next Monday)
Issued at 353 PM CDT Mon Jun 25 2018

On Wed, low system pulls east out of the region, leaving a weak
sfc ridge in place. Mdls are in fairly good agreement with CAA
across the region thru the afternoon hours. Even with this CAA, or
at least neutral advection, given ample insolation, have trended
twd the warmer MOS for Wed. Luckily, somewhat cooler dewpoints are
progd by guidance, resulting in HI values around the century mark.

Mdls prog a wrmfnt lifting thru the region during the day Thurs.
However, this fnt may hang up just east of the MS River. This shud
result in marginally cooler temps for far ern counties, but will
be offset by pooling dewpoints. This fnt shud be well NE of the
area by Fri with 24C 850mb temps across at least the nrn half of
the CWA. Expect higher dewpoints across the ern half of the CWA
where mixing is not expected to be as deep.

Expect little change in temps for Sat, but dewpoints shud begin to
trend downward given the continued heat. As in yesterdays
discussion, expect an upper trof to approach the region from the
west. This may bring a cdfnt and associated TSRA into the area.
Given the relatively cool mid level temps, this seems plausible.
Still, have trended twd the warmer guidance for the sern two-
thirds of the CWA. This fnt shud drop into the region for Mon,
bringing a brief period of relief from the heat.

There are two criteria for an Excessive Heat Warning. First, two
consecutive days of HI values of 110+ and second, four days of HI
values of 105+. There is also the option for an Advisory for HI of
105+ for a single day or 100+ for 4 days or more. There is some
uncertainty regarding the longevity of the HI of 105+ degrees. For
now, have decided to focus on the two days of HI values of 110+
degrees. However, this area may need to be expanded if confidence
increases for a more prolonged heat event. An Advisory may also
need to be added for other areas.

Tilly

&&

.AVIATION...  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1256 PM CDT Mon Jun 25 2018

Expect TSRA to develop west of KCOU and move east across the
region, impacting terminals this afternoon. There is some
uncertainty regarding timing of onset as well as how quickly these
storms will move east. Timing may change during the afternoon and
will need to keep a close eye on updates. Another round of storms
is expected overnight tonight. Given questions on convection
during the day, have made only minor changes to the prev forecast
at this time, but will be making changes as new data arrives and
confidence increases. Regarding storms this afternoon, a severe
threat will exist with these storms with damaging winds as the
primary threat, but can not rule out an isolated tornado or large
hail.

SPECIFICS FOR KSTL/KSUS/KCPS: Expecting TSRA to impact the
terminals mid to late this afternoon. Some uncertainty remains
regarding timing and will need to monitor for updates thru the
afternoon. Otherwise, still expecting a second round of TSRA late
tonight.

Tilly

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     71  89  72  93 /  70  50  60  20
Quincy          69  87  69  88 /  60  40  50   5
Columbia        69  88  69  92 /  70  30  50  10
Jefferson City  69  89  71  93 /  70  30  50  10
Salem           71  86  71  89 /  70  60  50  30
Farmington      70  87  71  91 /  50  60  40  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Watch from Thursday morning through Friday
     evening for Jefferson MO-Lincoln MO-Saint Charles MO-Saint
     Louis City MO-Saint Louis MO-Sainte Genevieve MO.

IL...Excessive Heat Watch from Thursday morning through Friday
     evening for Calhoun IL-Clinton IL-Greene IL-Jersey IL-
     Macoupin IL-Madison IL-Monroe IL-Randolph IL-Saint Clair IL-
     Washington IL.

&&

WFO LSX
Hazardous weather outlook, Jun 25, 4:55 PM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
455 PM CDT Mon Jun 25 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
455 PM CDT Mon Jun 25 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

Thunderstorms are possible across the area through tonight. Some
of these storms may be severe capable of producing isolated
tornadoes, damaging winds and large hail, particularly this
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms across parts of the area
Tuesday through Wednesday. Scattered severe thunderstorms are
possible Tuesday and Tuesday Night across the entire area.
Damaging winds and large hail are the primary threats.

Heat index values of 100 degrees or higher are expected Wednesday
through Sunday during the afternoon and early evening hours. The
highest heat index values are expected to be around 110 degrees on
Thursday and Friday afternoon and evening, mainly across eastern
Missouri and southwest Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening.

Tilly

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:32 PM CDTExcessive Heat WatchLSXJefferson, Lincoln, Saint Charles, Sainte Genevieve, Saint Louis, City of Saint Louis36 hr
Jun 25, 6:13 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Warren47 min
Jun 25, 6:48 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren42 min
Jun 25, 6:53 PM CDTSpecial Weather StatementLSXSaint Louis52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.